Epilepsy - Dilantin, phenobarbital and Keppra? Hello, I was curious if anyone takes these three?
- 23 Sep 2014 by Ken2727
- 7 Jul 2015
- dilantin, keppra, seizures, epilepsy, phenobarbital, side effect
... meds in combination. If so how do they work in your case and what side effects do you experience.
I have been on Dilantin and phenobarbital for many years and would still have occasional breakthrough seizures. Lately they have gotten much worse and since late June my doc has been trying to get them back under control with a third AED with little success. Yesterday I was prescribed Keppra and instructed to take along with my other meds. I am concerned about further confusion caused by this combo.
Thank you for any answers,
Hey Mr Ken!
Sorry, I don't know anything about those meds but just wanted to say hi!! I'm sorry you're dealing with all this stuff. It must get frustrating.
Did you get my private message a couple weeks ago?
Hi Ken ,
Although I wasn't on the exact combo of meds you mentioned , I do have experience with keppra , i was on tegretol ( carbamazapine ) for a few years and like you started having breakthrough fits , so my neurologist added keppra to my ever expanding meds list to try help with them , well the keppra certainly helped with my fits they stopped immediately which was great!!!
But then the side effects kicked in , they made me so angry and aggressive , I'd be uncontrollable at times , flipping out over the smallest of things , I'm usually a calm chilled out fella with a long fuse but them keppra turned me into a raging bull , always looking to fight , and at 6'2" and 17 stone I became dangerous to the people around me and almost impossible to stop once I'd started I couldn't control my temper or aggression!!!
I don't know if the keppra was interacting with my carbamazapine or any off the other meds I was prescribed??? But I was told aggression is one of the most common side effect with keppra and taken off it imeadiately and my carbamazipine dose increased to 800mgs double what i was on originally before the keppra experiment , don't know why that wasnt tried before a new med but there was a reason but my memory defeats me , my brain would make a better seive at times lol
So ken I wasn't on the same meds you mentioned but thought I'd give you my experience with keppra if only to give you the heads up about possible side effects but everyone is different and meds work different for everyone so they may work perfect for you ??? They did stop my fits but wasn't worth the risk of me hurting someone or myself and ending up behind bars!!! I think you can check on here for any drug interactions it's a great site , I wish you all my best for your journey to a seizure free life Ken , I really do hope they work for you mate , just remember to mention any changes to your doc!!! I doubt I've helped much , if at all Ken but I've always said forewarned is forearmed!!!
Sorry if I got the drug names incorrect I'm from England and I know you guys in the states have different names and makes I used the names correct as of the U.K , SAFE , Scotty ;-)
I am on 500mg keppra and 64mg pheno... Dr wanted me off pheno so weaned down from 200 mgday the keppra was up to 3000mgs day..which made my legs all jumpy and I was bitchy..too much they said? Now new neuro..says my pheno level is too low and in the last 48 hers I nearly had 2 seizures. I want off this keppra and back on what worked for 20+ years!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Feb 2010 • 4 answers
Posted 24 May 2010 • 2 answers
Posted 30 Oct 2011 • 4 answers
Posted 12 Sep 2012 • 1 answer
Posted 29 Mar 2016 • 0 answers